Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sweats and Insomnia
Mar 24, 2001

Hi,

I am a 'vet' HIV infected (meaning I am a long time survivor) person of 15 years.

I have tried a few of the regimens. Crixivan about put me in the hospital with diarrhea and a hyatal hernia (sorry, don't know how to spell that one). Took a couple of years off, then tried Ritonavir/Sequinavir combo (of course with the usual complimentary 3tC, D4T, and Videx), that produced insomnia, and a rash so bad that even Dennis Israelski admitted that it was one of the worst he had ever seen up close and personal. Another year to rest up from that, walking around at this point like a time bomb (NO T-Cells). I am now on Kaletra, 3tC, and Videx (new capsule form, very nice) Ended up with some skin stuff that seems to be diminishing (on the regimen for a little over a month now) but the insomnia and night sweats are back with a rage. I am taking Lorazapam 1/2 mg) and Sonata (10 mg) with some herbs (Ashwahganda and Rodiola (good for the stomach, nerves, and sex drive) the combination worked fine (actually was taking 1 mg of the Lorazapam and 5 mg of the Sonata before I had started this new reimen) but had to do something to get the body to calm down again so I could adjust and be somewhat functional in my waking hours. So my doctor and I agreed that playing with the dosing of the sleep meds would hopfully help. It did, but not totally, now comes in why they are not fully working for me, I have drenching night sweats at night, about an hour after I am under (as I can get) I am suddenly woken up and my pillow and sheets are heavily spotted with moisture. I have to get up and towel off, turn the pillows and put a towel over the sleeping area, by the time I have done all of this I am awake again (fully).

I read in this forum that quite a few folks are suffering with night sweats and insomnia. But I have not read about many that suffer from both (one causing the other to worsen) If any 5 of the experts on this panel could elaborate and advise as to what to, maybe, try, I would be appreciative.

Thank you for your time

Richard A. McCormick : )~

Response from Dr. Henry

You don't mention what your T-cell count is. Symptoms like you described could be due to an underlying infection such as MAI or CMV if your CD4 count < 100 still. Sometimes patients experience new symptoms after starting a new potent regimen as a sign that their immune system is improving. I often have patients who are having trouble sleeping see an HIV experienced psychologist/psychiatrist. I have seen them prescibe a number of different medications in this setting in order to find what works for a given person. Rather than steer you to any one drug that has only a modest chance of success I would try to see a psychiatrist/psychologist for a thorough evaluation and then a specific recommendation. I think it would be worth it and try to stick with you HIV regimen or one like it. KH



Previous
Back of Arms
Next
Rash

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement